Ask a doctor

Painful Swelling a Month After Restylane Injection?

I had a restylane sub q injections in my tear trough. Things seemed to be going ok so far but today i woke up with painful swelling on one side of my face. I am panicking as i liked the look of the filler and suddenly something has gone very wrong. Please advise.

Doctor Answers (6)

Restylane and pain

+1

It's not common for you to experince a sudden onset of pain post-Restylane treatment, especially a month out. I would follow up with your provider first and also consider other reasons you could be experiencing this pain.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 140 reviews

Swelling after one month of restylane

+1

Having pain related to an injection of filler material one month after the procedure is highly unusual. It is best to be evaluated in person.  Good luck.

Steven Wallach, MD
Manhattan Plastic Surgeon
4.5 out of 5 stars 17 reviews

Pain after filler injection

+1

filler placed near the eye is a safe procedure. late-onset pain (>1 month) after the placement of the filler injection may not be related to the filler. however, given the sensitivity of the area I would highly recommend a visit to your ophthalmologist and make sure its nothing problematic

Misbah Khan, MD
New York Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

You might also like...

Pain form injections one month ago

+1

Considering the length of time form your injections, it probably has nothing to do with them. However, you need to call your injecting physician and see him or her as soon as possible.

Barry Resnik, MD
Miami Dermatologist

I would recommend having the Restylane SubQ removed with enzyme.

+1

Restylane sub q is not approved for use in the USA because of the risk of granuloma formation.  I advise you to be assessed by your injecting physician to determine what is going on.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 16 reviews

Restylane Tear Trough Injection Pain Warrants Physician Visit

+1

A Restylane injection in the tear trough that has been uneventful for one month and now produces pain must be evaluated by your cosmetic surgeon.  This may be completely unrelated to the injection and a full history and examination must take place.

Mark Berkowitz, MD
Sterling Heights Oculoplastic Surgeon
5.0 out of 5 stars 17 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.